Cold hands cause concern for reader

Dr. Gott: 69-year-old female has been dieting and exercising and lost 40 pounds. Now her hands are ice cold.
BY PETER H. GOTT, M.D. Published: May 24, 2011
Advertisement
;

DEAR DR. GOTT: I have lost 40 pounds in four months. I'm on a 1,800-calories-a-day diet and exercise almost daily. My doctor prescribed Adipex-P daily to help me with my weight loss and Arthrotec for my arthritis. These are the only new medications I am taking. I'm a 69-year-old female.

Since I began losing the weight, my hands have been unusually cold. It feels as if I have them in ice water.

Is this something I should ask my doctor about, or is it normal?

DEAR READER: Adipex-P is an appetite suppressant for the treatment of obesity. Side effects can include constipation, diarrhea, difficulty sleeping, headache, nervousness, restlessness, upset stomach, chest pain, shortness of breath and more. Arthrotec is a nonsteroidal anti-inflammatory drug that reduces pain and inflammation. Side effects can include headache, nausea, stomach pain, stomach ulcers, chest pain, blurred vision, nausea, vomiting, loss of appetite and more. Your arthritis may certainly have a bearing on your cold hands.

There is a slight possibility one of the new medications or a combination of others you might be causing your cold hands. Do you have Raynaud's syndrome, a thyroid condition, anemia, a B12 deficiency or are you under stress?

Any of these situations and many others could be the culprit. Ask your doctor whether any other medications you are taking could be affecting you, or whether he or she can order blood work that might shed some light on your problem.

| |

Advertisement


Trending Now



AROUND THE WEB

  1. 1
    Hotel leaves Oklahoma City Thunder opponents telling ghost stories
  2. 2
    Check out the Thunder postseason playlist
  3. 3
    VIDEO: Blake Griffin dumps water on a fan
  4. 4
    Oklahoma City Thunder: Grizzlies guard Nick Calathes calls drug suspension unfair
  5. 5
    Dave Chappelle Reveals Shockingly Buff New Look
+ show more